Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 44, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at May 21, 2011, 9:07 PM CDT for Mercer County, North Dakota. It took effect at May 22, 2011, 4:23 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 9:07 PM CDT (02:07 UTC)
- In effect from
- May 22, 2011, 4:23 AM CDT
- Expired
- May 23, 2011, 3:08 PM CDT
- In force
- 35 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
County Mercer County, ND
The radar
The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring Creek (ND) at Zap (ZAPN8). The gauge peaked at 11.80 ft at May 22, 2011, 5:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
842
WGUS43 KBIS 220207
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT SAT MAY 21 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
SPRING CREEK AT ZAP AFFECTING MERCER COUNTY
FOR THE KNIFE RIVER BASIN INCLUDING ZAP...MINOR FLOODING IS FORECAST.
.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE SPRING
CREEK BASIN SINCE FRIDAY. RUNOFF FROM THIS RAINFALL IS FORECAST TO
CAUSE THE SPRING CREEK AT ZAP TO RISE ABOVE MINOR FLOOD STAGE OF 14.0
FEET BY LATE SATURDAY NIGHT...AND CONTINUE TO RISE TO NEAR 16.0 FEET BY
SUNDAY AFTERNOON.
NDC057-230207-
/O.NEW.KBIS.FL.W.0044.110522T0923Z-110523T2008Z/
/ZAPN8.1.ER.110522T0923Z.110522T1800Z.110523T0808Z.NO/
907 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE SPRING CREEK AT ZAP
* FROM EARLY TOMORROW UNTIL MONDAY MORNING
* AT 04PM SATURDAY THE STAGE WAS...7.6 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 14.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE
TO RISE TO NEAR 16.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 14.0 FEET...RIGHT BANK OVERFLOWS-WEST END OF ZAP BEGINS
TO FLOOD. CROP LANDAND COUNTY ROADS FLOOD ALONG CREEK AS WELL.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
KNIFE RIVER BASIN
ZAP 14 7.6 SAT 4 PM 15.7 11.2 8.9 7.3 6.3
$$
AYD1 follow-up statement
279
WGUS83 KBIS 221808
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
108 PM CDT SUN MAY 22 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
SPRING CREEK AT ZAP AFFECTING MERCER COUNTY
FOR THE KNIFE RIVER BASIN INCLUDING ZAP...RIVER LEVELS ARE FORECAST TO
DECREASE.
.THE KNIFE RIVER INCLUDING ZAP IS NO LONGER FORECAST TO RISE ABOVE FLOOD
STAGE THIS WEEK. THE RIVER IS EXPECTED TO FALL THROUGHOUT THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC057-221838-
/O.CAN.KBIS.FL.W.0044.000000T0000Z-110523T2008Z/
/ZAPN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
108 PM CDT SUN MAY 22 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SPRING CREEK AT ZAP.
* AT 8:30 AM SUNDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CREST WELL BELOW FLOOD STAGE THIS EVENING.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME MON TUE WED THU FRI
KNIFE RIVER BASIN
ZAP 14 11.2 SUN 8 AM 10.2 8.4 6.9 6.0 5.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 21, 7:17 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 21, 7:17 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 717 PM CDT SAT MAY 21 2011 .UPDATE... UPDATE MAINLY FOR FIRST PERIOD POPS/WEATHER. && .DISCUSSION... UPDATED POPS FOR CURRENT TRENDS...HIGHEST FAR NORTH THIS EVENING...THEN FAR NORTH AND FAR WEST AFTER MIDNIGHT AS MORE MOISTURE WRAPS BACK TO THE WEST OF THE UPPER LOW. SCATTERED STORMS ARE MOVING INTO THE SOUTHEAST COUNTIES THIS EVENING IN AN AREA OF ENHANCED INSTABILITY. WITH WEAK SHEAR PROFILES...NOT EXPECTING MORE THAN PULSE TYPE STORMS. MAY HAVE SOME ISOLATED HAIL...BUT VERTICAL STRUCTURE SHOULD PRECLUDE ANY WIDESPREAD QUARTER SIZE HAIL AND GREATER. && .AVIATION... COVERAGE OF SHOWERS AND THUNDERSTORMS IS RATHER SPOTTY EARLY THIS EVENING...BUT EXPECTED TO INCREASE OVERNIGHT AT KMOT/KISN WITH MVFR TO IFR CIGS/VSBYS. WITH DAYTIME HEATING SUNDAY...SHOWERS AND STORMS WILL BECOME WIDESPREAD AT OTHER TAF SITES SO HAVE OPTED FOR PREVAILING SHRA/TSRA GROUPS FROM LATE MORNING ON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY
Hazardous weather outlook, May 21, 4:22 AM CDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT MAY 21 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING. NH
In the hours before
Special weather statement, May 21, 8:03 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CDT SAT MAY 21 2011 NDZ048-051-220130- DICKEY-LA MOURE- 803 PM CDT SAT MAY 21 2011 ...SPECIAL WEATHER STATEMENT... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DICKEY COUNTY...MOVING NORTHWEST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BERLIN BY 830 PM CDT. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Local storm report, May 21, 8:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL EDGELEY 46.36N 98.72W
05/21/2011 E0.75 INCH LAMOURE ND EMERGENCY MNGR
LARGEST HAIL STONES LESS THAN A PENNY...CURRENTLY HEAVY
RAIN.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:03 PM CDT | Areal Flood Advisory | BIS | McHenry | 6 hr |
| May 22, 10:57 AM CDT | River Flood Warning | BIS | Bowman, Slope | 64 hr |
| May 22, 2:13 PM CDT | Areal Flood Advisory | BIS | Grant, Morton, Stark | 24 hr |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.